Alert archive / Arkansas / Wind Advisories in 2008
Wind Advisory 14, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 25, 2008, 11:05 AM CDT for 4 states. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 11:05 AM CDT (16:05 UTC)
- Expired
- Mar 25, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, DeSoto County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 251605 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1105 AM CDT TUE MAR 25 2008 .A DEEPENING LOW PRESSURE SYSTEM OVER WESTERN OKLAHOMA WILL CAUSE WINDS ACROSS NORTHEAST ARKANSAS...EXTREME NORTHWEST MISSISSIPPI AND EXTREME WESTERN TENNESSEE TO BE SUSTAINED NEAR 25 MPH WITH GUSTS TO 35 MPH TODAY. ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-MSZ001-TNZ001- 002-019-048-049-088-260000- /O.NEW.KMEG.WI.Y.0014.080325T1605Z-080326T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-DESOTO-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... UNION CITY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 1105 AM CDT TUE MAR 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WINDS WILL REMAIN STRONG AND GUSTY THROUGH THIS AFTERNOON ACROSS NORTHEAST ARKANSAS...EXTREME NORTHWEST MISSISSIPPI AND EXTREME WEST TENNESSEE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:42 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 25, 9:42 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 942 AM CDT TUE MAR 25 2008 .DISCUSSION... SURFACE HIGH PRESSURE WAS LOCATED OVER GEORGIA THIS MORNING. THE FORECAST AREA IS SANDWICHED BETWEEN THIS HIGH AND A DEEPENING LOW OVER WESTERN OKLAHOMA. THE TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN BREEZY/WINDY CONDITIONS...ESPECIALLY OVER ERN ARKANSAS BY THIS AFTERNOON. HAVE BUMPED UP MAX TEMPERATURES A COUPLE OF DEGREES IN MOST LOCATIONS AND TWEAKED SOME DEWPOINT GRIDS. ALL OTHER PARAMETERS LOOK GOOD. HAVE COORDINATED WITH EM DIRECTORS IN LAWRENCE AND RANDOLPH COUNTIES CONCERNING THE FLOOD WATCH. WE HAVE AGREED TO CANCEL THE FLOOD WATCH FOR THESE AREAS AS THE THREAT FOR ADDITIONAL FLOODING HAVE CEASED. HOWEVER...SLOWLY RECEDING FLOOD WATERS STILL POSE PROBLEMS THUS WE HAVE REISSUED THE AREAL FLOOD WARNING ALONG THE BLACK RIVER FOR THESE TWO COUNTIES. A FLOOD WATCH REMAINS IN EFFECT UNTIL TOMORROW MORNING FOR PHILLIPS COUNTY IN EASTERN ARKANSAS FOR THE POSSIBILITY OF A FLASH FLOOD. THE GRAHAM PUMPING STATION IN SOUTHERN PHILLIPS COUNTY IS AWARE OF THE SITUATION AND READY TO ASSIST AT A MOMENTS NOTICE IF NEEDED. && .PREV DISCUSSION... /ISSUED 310 AM CDT TUE MAR 25 2008/ DISCUSSION... HIGH PRESSURE WILL CONTINUE TO SHIFT EAST TODAY ALLOWING FOR SOUTHERLY WINDS TO BRING WARMER TEMPERATURES BACK TO THE MIDSOUTH. AFTER ANOTHER COOL NIGHT...TEMPERATURES SHOULD REBOUND INTO THE MID 60S FOR HIGHS THIS AFTERNOON UNDER MOSTLY SUNNY SKIES. TONIGHT INTO WEDNESDAY...A COLD FRONT WILL BEGIN TO SAG SOUTH TOWARD THE MIDSOUTH. HOWEVER THE FRONT WILL NEVER QUITE MAKE IT INTO THE CWA AS IT WILL STALL OUT OVER SOUTHERN MISSOURI. THE FRONT WILL THEN LINGER OVER SOUTHERN MISSOURI POSSIBLY AS LONG AS THURSDAY NIGHT. DURING THIS TIME...THE FRONT WILL BE THE FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT. WITH THE FRONT EXPECTED TO STAY NORTH OF THE CWA...EXPECT BULK OF ACTIVITY TO ALSO REMAIN NORTH. HOWEVER WILL KEEP SMALL POPS ACROSS MAINLY NORTHERN SECTIONS OF THE CWA DURING THIS TIME. MODELS CONTINUE TO DIFFER ON WHEN THE FRONT WILL START MOVING AGAIN. MODELS SHOW A SFC LOW DEVELOPING ALONG FRONT AS THE FRONT BEGINS TO PUSH SOUTHWARD AS A COLD FRONT. THE TIMING OF EXACTLY WHEN THAT WILL HAPPEN CONTINUES TO BE A MYSTERY. THE NAM IS AS MUCH AS 24 HOURS EARLIER WITH THE PASSAGE OF THE COLD FRONT THROUGH THE CWA...DURING THE THURSDAY/THURSDAY NIGHT TIME FRAME. MEANWHILE...THE GFS DOESN/T BRING THE FRONT THROUGH THE CWA UNTIL FRIDAY/FRIDAY NIGHT. SINCE CURRENT FORECAST REFLECTS MORE OF THE GFS TRENDS AT THIS TIME...WILL LEAVE AS IS UNTIL SOME MODEL CONSISTENCY OCCURS. THUS WILL KEEP WARM TEMPERATURES AND SMALL POPS IN FORECAST UNTIL FRIDAY. WILL HAVE HIGHEST POPS OCCURING FRIDAY NIGHT WITH COOLER TEMPERATURES BEHIND FRONT. THE FRONT SHOULD SAG SOUTH OF THE CWA ON SATURDAY BEFORE LIFTING NORTHWARD AS A WARM FRONT SATURDAY NIGHT. THIS WILL PUT THE CWA BACK IN THE WARM SECTOR FOR THE REST OF THE WEEKEND. CAN/T RULE OUT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THIS TIME. COLD FRONT WILL THEN MOVE BACK INTO THE CWA FOR MONDAY. EXPECT BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS ON MONDAY. ANY RAINFALL THAT FALLS DURING THE LATTER PART OF THE WEEK INTO THE WEEKEND COULD AGGRAVATE THE ON-GOING FLOODING PROBLEMS ACROSS NORTHEAST ARKANSAS...STAY TUNED TO LATEST FORECASTS. && .PRELIMINARY POINT TEMPS/POPS... MEM 67 50 72 58 / 0 0 10 20 MKL 64 46 68 54 / 0 0 20 20 JBR 66 49 69 56 / 0 10 20 40 TUP 66 42 70 51 / 0 0 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR PHILLIPS. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Mar 25, 4:32 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 432 AM CDT TUE MAR 25 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 432 AM CDT TUE MAR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT MANY RIVERS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN ABOVE FLOOD STAGE. SOME RIVERS HAVE HAVE CRESTED...BUT FLOODING WILL STILL OCCUR IN AGRICULTURAL AREAS ADJACENT TO RIVERS. CONSULT THE LATEST NATIONAL WEATHER SERVICE RIVER FORECASTS AND RIVER FLOOD WARNINGS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY WILL LIKELY SEE RIVERS NEAR OR ABOVE FLOOD STAGE...PARTICULARLY OVER THE EASTERN ARKANSAS DELTA...WEST AND SOUTHWEST OF MEMPHIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:38 AM CDT | Red Flag Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 7 hr |
Nearby
Wind Advisories in Arkansas, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.